Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 1, 2007, 3:11 PM EDT for Lucas County, Wood County, Ohio. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2007, 3:11 PM EDT (19:11 UTC)
- Expired
- May 1, 2007, 4:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 132 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 3:29 PM EDT | HAIL 0.75 | Waterville, OH | |
| May 1, 3:30 PM EDT | HAIL 1.25 | Whitehouse, OH | |
| May 1, 3:35 PM EDT | HAIL 0.88 | 8 N Bowling Green, OH | |
| May 1, 3:40 PM EDT | HAIL 1 | 8 N Bowling Green, OH | |
| May 1, 3:50 PM EDT | HAIL 1 | Luckey, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 011911 SVRCLE OHC095-173-012015- /O.NEW.KCLE.SV.W.0011.070501T1911Z-070501T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 311 PM EDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN NORTHWEST OHIO WOOD COUNTY IN NORTHWEST OHIO * UNTIL 415 PM EDT * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF WHITEHOUSE...OR ABOUT 7 MILES SOUTHWEST OF SWANTON...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERVILLE...HOLLAND...PERRYSBURG...TOLEDO...ROSSFORD...NORTHWOOD AND OREGON THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4160 8399 4142 8401 4134 8342 4170 8338 $$
2 follow-up statements
000 WWUS51 KCLE 011940 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EDT TUE MAY 1 2007 OHC095-173-012015- /O.CON.KCLE.SV.W.0011.000000T0000Z-070501T2015Z/ WOOD OH-LUCAS OH- 339 PM EDT TUE MAY 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR LUCAS AND NORTHERN WOOD COUNTIES... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR LUCKEY...OR ABOUT 7 MILES NORTHEAST OF BOWLING GREEN...MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALBRIDGE...NORTHWOOD...OREGON...PEMBERVILLE AND MILLBURY THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED IN WATERVILLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4160 8399 4142 8401 4134 8342 4170 8338 $$
000 WWUS51 KCLE 012017 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 417 PM EDT TUE MAY 1 2007 OHC095-173-012027- /O.EXP.KCLE.SV.W.0011.000000T0000Z-070501T2015Z/ WOOD OH-LUCAS OH- 417 PM EDT TUE MAY 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LUCAS AND NORTHERN WOOD COUNTIES HAS EXPIRED AT 415 PM EDT... LAT...LON 4160 8399 4142 8401 4134 8342 4170 8338 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:02 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 1, 1:02 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 102 PM EDT TUE MAY 1 2007 .AVIATION/18Z-18Z/... LOW PRES MOVG FM NR SBN EWRD ALG THE SRN SHORE OF LERI THIS EVE WL PULL A CDFNT TRAILING THE LOW SE ACRS INLAND AREAS FIRST HALF OF TNGT. UNSTBL AMS AND SUPPORTING GUD WND SHEAR WL LEAD TO POTENTIAL FOR STG TO LOCALLY SVR TSRA. WNDS GUSTING TO 50KT OR MORE ARE POSSIBLE LATE THIS AFTN THRU EVE. TRYING TO TIME WHEN AND WHERE TSRA WL OCCUR WL BE TOUGH AS DYNAMICS MAY ALLOW FOR CONVECTION TO DVLP ALMOST ANYWHERE BUT AT TAF ISSUE TIME WL TRY AND BEST REFLECT SOME TYPE OF TIMING FM NW TO SE DUE TO PASSAGE OF LOW AND CDFNT. LLVL MSTR IS SHOWN TO RMN WIDESPREAD OVR AREA LATE TNGT INTO WED MORN WITH GUIDANCE HINTING AT LOW STRATUS CLDS VERSUS FOG AS WNDS STAY UP ENUF TO LEAN THE BALANCE TOWARD MORE STRATUS THAN FOG. WL TAKE A STAB AND GO FOR CIGS OF HI END IFR DURG THIS PD AS THE SHALLOW COOL AIR MOVS IN. CIGS SHUD START TO BREAK UP BY LATE WED MORN AS AMS MIXES WITH DRIER AIR ABV THE BNDRY LYR. && .SHORT TERM (THIS AFTERNOON)... UPDATED FOR TIMING. WILL GO WITH CHC TRW INTO EARLY AFTERNOON THEN LIKELY FROM MID AFTERNOON ON. && .SHORT TERM/TODAY THROUGH WEDNESDAY NIGHT/... WARM FRONT ACROSS SRN OH WILL BE MAJOR WX MAKER TDA WITH POTENTIAL FOR SOME DECENT STORMS LATER IN THE DAY. FIRST THINGS FIRST THO...LINE OF CONVECTION CONTS TO STRETCH FROM NERN OH ACROSS LERI AND INTO LOWER MI. HAS BEEN A SLIGHT DECREASE IN INTENSITY OF THIS ACTIVITY AND IT APPEARS TO BE SHIFTING OFF TO THE ENE EVER SO SLOWLY. AT ANY RATE EXPECT MOST OF IT TO BE GONE BY 12Z OR SO. SOME MODEL DIFFS TODAY WITH MOVEMENT OF SFC LOW ACROSS NRN OH. GFS IS VERY FAST WITH THIS FEATURE WHILE NAM REMAINS SLOWER AND MUCH MORE CONSISTENT. GIVEN FLOW ALOFT FEEL NAM MAY BE THE WAY TO GO TODAY. WARM FRONT FROM THIS LOW WILL MOVE N ACROSS FORECAST AREA THIS AFT. MODELS CONTINUE TO OVERDUE SFC MOISTURE AND PROGS OF SFC DEWPOINTS IN THE LOW 60S AT 18Z OBVIOUSLY OVERDONE GIVEN FACT YOU HAVE TO GO AS FAR SW AS ARKANSAS TO FIND SIMILAR DEWPOINTS. WITH THAT SAID...FORECASTS OF INSTABILITY AND CAPE TODAY BY BUKFIT ARE ALSO A LITTLE OVERDONE. BUT...GIVEN FAIRLY DECENT STRAIT LINE SHEAR DO EXPECT TSRA TO GET GOING AS FRONT APPROACHES. COULD BE A FEW SUPERCELLS TODAY BUT STEEP LAPSE RATES AND FAIRLY UNIDIRECTIONAL SHEAR PROFILES SUGGEST MORE OF A DAMAGING WIND/LARGE HAIL EPISODE THIS AFT. SO...WILL CONT WITH LIKELY WORDING TODAY ALL AREAS AND IN THE E TONIGHT. HAVE ADDED SEVERE WORDING TO GRIDS GIVEN SLIGHT RISK FROM SPC. TEMPS COULD BE TRICKY TODAY WITH LOW 80S IN THE S AND UPPER 50S IN NW PA. DAY CREW WILL HAVE TO WATCH SRN AREAS THIS AFT AS TEMPS IN SRN OH YDAY WERE VERY WARM. PRECIP SHOULD WIND DOWN FROM NW TO SE TONIGHT AS SFC LOW MOVES INTO CENTRAL PA. DRY AND RELATIVELY COOL WEATHER FOR THE MIDDLE OF THE WEEK. && .LONG TERM/THURSDAY THROUGH SUNDAY/... EXTENDED FORECAST CONTINUES TO TREND TOWARD A HIGHLY AMPLIFIED PATTERN. BUILDING UPPER LEVEL RIDGE BEGINS TO MOVE INTO WESTERN LAKES THURSDAY WITH UPPER LEVEL LOW NE OF NEW ENGLAND SLOWLY PULLING OUT. THE RIDGE PROGRESSES SLOWLY INTO THE LOWER LAKES BY MONDAY. AT SURFACE CANADIAN HIGH PRESSURE CENTERED OVER HUDSON BAY THURSDAY WITH RIDGE SOUTH INTO THE EASTERN GREAT LAKES REMAINS OVER THE AREA THROUGH MONDAY AS THE CENTER OF THE HIGH DRIFTS SOUTH SOUTHEAST THROUGH THE NORTHEASTERN U.S. AND TO MID ATLANTIC COAST STATES LATE MONDAY. EXPECTING DRY WEATHER THROUGHOUT THE EXTENDED. TEMPERATURES WILL INITIALLY AVERAGE LITTLE BELOW NORMAL RISING TO ABOVE BY END PERIOD AS SOUTHWESTERLY FLOW DEVELOPS AS HIGH MOVES TO THE MID ATLANTIC COAST. COULD BE COLD ENOUGH THURSDAY/FRIDAY MORNING FOR SOME FROST IN THE EASTERN AREAS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...LW/KUBINA LONG TERM...WCR AVIATION...ADAMS
Hazardous weather outlook, May 1, 2:18 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 218 PM EDT TUE MAY 1 2007 LEZ145>149-164>169-OHZ010>014-020>023-031>033-038-047-089-PAZ001>003- 021830- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA-LAKE- GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK- MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 218 PM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA. LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. LEZ142>144-162-163-OHZ003-006>009-017>019-027>030-036-037-021830- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-MARION-MORROW- 218 PM EDT TUE MAY 1 2007 ...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 80 min |
| May 1, 3:48 PM EDT | Tornado Warning | CLE | Sandusky, Wood | 42 min |
| May 1, 4:07 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 53 min |
| May 1, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 67 min |
| May 1, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Sandusky | 75 min |
| May 1, 4:35 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 25 min |
| May 1, 4:43 PM EDT | Special Marine Warning | CLE | 92 min | |
| May 1, 4:54 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 36 min |
| May 1, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 50 min |
| May 1, 5:00 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 60 min |
| May 1, 5:02 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake | 58 min |
| May 1, 5:08 PM EDT | Tornado Warning | CLE | Lucas, Wood | 52 min |
| May 1, 5:19 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 56 min |
| May 1, 5:28 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 52 min |
| May 1, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 71 min |
| May 1, 5:37 PM EDT | Tornado Warning | CLE | Ashland | 53 min |
| May 1, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 64 min |
| May 1, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 60 min |
| May 1, 5:56 PM EDT | Tornado Warning | CLE | Lucas, Wood | 64 min |
| May 1, 6:08 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 82 min |
| May 1, 6:26 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| May 1, 6:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 46 min |
| May 1, 6:33 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 57 min |
| May 1, 6:37 PM EDT | Special Marine Warning | CLE | 113 min | |
| May 1, 6:41 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 64 min |
| May 1, 6:44 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 61 min |
| May 1, 6:45 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 60 min |
| May 1, 6:50 PM EDT | Flash Flood Warning | CLE | Wayne | 4 hr |
| May 1, 6:51 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 54 min |
| May 1, 6:54 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 66 min |
| May 1, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 64 min |
| May 1, 7:00 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 30 min |
| May 1, 7:03 PM EDT | Flash Flood Warning | CLE | Ashland | 4 hr |
| May 1, 7:07 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 53 min |
| May 1, 7:10 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 65 min |
| May 1, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 60 min |
| May 1, 7:17 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 48 min |
| May 1, 7:26 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| May 1, 7:34 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 56 min |
| May 1, 7:47 PM EDT | Flash Flood Warning | CLE | Stark | 6 hr |
| May 1, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.